This is my first post and I'm really hoping that I can get some advice/support/comfort.
I have been a short term relatively low dose oxycontin OP user. I would take maybe 10-20mg a day. A 60mg OP could last me for a few days...this has been a daily habit for about 4-5 months. I am currently on day 3 of cold turkey and I have to say that as far as physical symptoms go, this has not been too bad for me. Monday evening around 8pm I took my last dose, Tuesday morning I felt okay, Tuesday afternoon into tuesday evening I felt achey, jittery and had no appetite. Wed (day 2), I actually started to feel a little better. I still felt like I didn't really want to eat but made myself have regular meals. Luckily, I've been able to sleep (thanks to some valium that I have been taking before bed just in case). I have had sweats in the night and goose bumps. The thing that I am concerned about is that Wed afternoon, I started feeling really depressed. It almost felt like having a broken heart. I was able to distract myself a little from it, and even managed to laugh a few times. Today, (day 3) I still have a bit of an upset stomach, but nothing too awful. However, the depression is still there and does not feel any better at all.
My question is this: since compared to a lot of users, the amount of opiates and the length of time I was on them is not that bad...I'm thinking that because of this, my physical withdrawal symptoms are not too bad. I was wondering if anyone had any idea if my depression from withdrawing would only last a short time as well? I really don't want to feel like this anymore, but there is NO way that I am going to let myself relapse. I am engaged to a wonderful man (who does not know that I have had this little problem) who deserves to not have a drug dependant wife. I am doing this for me...but also for him...we both deserve the best me and I would do anything for him.
My DOC contained an antidepressant and opiate properties as well. Depression and anxiety were insane!! Exercise and good supplements of Vitamin B and a good protein drink with AWESOME Amino Acids really helped with the mood problem. Now..it didn't take them away but made them bareable. I listened to good happy music and also, whenever needed, got online to read positive happy things....whether here or pinterest or wherever I could find them. Just anything to bring positive energy into my life. Also..and this is major...ALWAYS keep in mind that this is temporary and once you're out of this fog, this horrible phase...you get to embrace to TRUE YOU! The person you'll get to share with the ones you love is an amazing person and you and those people deserve it.Actually....the world deserves it! You are fully and completely a miracle in your very being and you true self is just sitting there on the edge waiting to burst out and make the world better just by being in it! <3
Hi. Congratulations on making a really good decision a lot sooner than most! Depression is a very common side effect of WD, and if yours lasts less than 24 hours you can most definitely chalk it up to your brain chemistry adjusting to an absence of artificial pleasure chemicals. Look into the various nutritional posts (bottom right "Thomas Recipie" and in many posts). You can literally speed up what is essentially a healing process by supplementing your diet with the right neurotransmitter building blocks and that might help a lot. You know yourself, so if this depression lasts longer than a day or two, or feels intolerable at any point, please do seek professional help. Good luck!
Going through this IS like having a broken heart. I had very similar feeling when a girl i loved madly cheated on my. Drugs and her made my life feel great. Gave me something in the morning to wake up to and gave me energy during the day to be successful. I made the decision to leave her and also make the decision to stop drugs. Its is truely sad to loose loved ones but is better for my well being in the long run!!!
Your words made me tear up...Thank you so much! Sometimes, you just need to hear it from someone else, you know? It's hard going through this without anyone else knowing what I"m experiencing. I pretended to have the stomach flu for a couple of days. I have been taking multi-vitamins, omega 3's and L-Tyrosine supplements as well. Only since yesterday though, so hopefully those will kick in soon.
Thank you so much for your response! I am so glad to be getting out of this sooner rather than later...I can't imagine the hell that very high usage, long term users experience in withdrawal. My heart goes out to them. The physical aspect, I could tolerate....Just felt like having a severe flu. It's the depression that is getting to me. Unfortunately, I do have easy access to those pills but I have to remind myself that I deserve better...as does my fiance. I have started taking L-Tyrosine that I saw from the Thomas Recipe. Hopefully that will help a bit.
You're absolutely right...the depression that I am feeling so closely resembles the depression I felt when my current fiance and I broke up in the past (although not quite as bad, thankfully). I just have to remind myself that when we broke up, things sucked really bad for awhile, but then we got back together and our relationship and life was SO much better...we had learned a lot from the diffficult time we went through. I'm really hoping that this will be like that...once my body gets back to normal, I'll be really living my life and things will be so much better than they were.
I'm sorry to hear about your ex-girl. You sound like an amazing person and deserve so much better. I'm glad you made the decision to rid your life of her and drugs. I hope you are doing much better!
The depression is normal. It's like losing your best friend and THAT'S sad in and of itself!
It passes so give it a bit more time. You need to make an effort to not think about the pills or romanticize. This is a GOOD thing that you're doing and you'll feel better pretty soon. Just soldier on!
I assume you're not taking an antidepressant. Pick up some Kava kava or SamE...they will boost your serotonin and are all natural. Also, look at the Amino Acid protocol in the health pages. The link is below, just scroll down.
You've got a great life to look forward to and a wedding to plan. Think about that!!
Thank you! You're right, I am not taking an antidepressant. I have read that some people are saying that the depression can last a year...I really hope that's not me. My wedding is in May and I really want to enjoy the planning, but I'm not really enjoying much at the moment. I just wish I knew when the mental part of this whole thing will be over. I know it's impossible to know for sure. I'm just hoping since I was not taking the pills for too long that I will be out of the woods soon.
Don't worry about this, it's only the third day! It will pass quickly, I'm sure. One thing that may help is some sort of aftercare. It can be anything that's supportive: a therapist,group counsel,AA, a clergyman...talking helps and you may find that posting here lightens the blues. You're right, the amount and short period of time should be a factor so just be patient.
Right now, BE SURE you're eating enough of the good things and drinking. Push yourself to get a little exercise, try a walk around the block,mall,street...sometimes we need to go aft it!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.